Format

Send to

Choose Destination
Am J Emerg Med. 2012 Jan;30(1):248.e5-8. doi: 10.1016/j.ajem.2010.08.031. Epub 2010 Oct 20.

A dangerous fruit juice.

Author information

1
Department of Cardiology, University of Genoa School of Medicine, Genoa, Italy. agostisergio@virgilio.it

Abstract

We report the case of a female patient presenting to the emergency department with postprandial syncope and atrial fibrillation. After amiodarone administration, the electrocardiogram showed marked QT prolongation associated with ventricular arrhythmias, including an episode of torsade de pointes requiring immediate electrical cardioversion. During history taking, the patient reported that she had been drinking large amounts of grapefruit juice regularly. The inhibition of amiodarone metabolism induced by grapefruit juice was responsible for enhancing the proarrhythmic effects of the drug with development of electrical storm.

PMID:
20970282
DOI:
10.1016/j.ajem.2010.08.031
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center